MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Headache (1880); Insufficient Information (4580)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4) medical device removal "[medical device removal]" , physical exahaution "[exhaustion]" , mental exhaustion, "[mental exhaustion]" , burn out "[burnout syndrome]" , brain fog "[brain fog]" , muscle and joint pain "[arthromyalgia]" , bruxism "[bruxism]" , hair loss "[hair loss]" , continuous headaches "[persistent headache]".Case narrative: the below report was received by health authority ansm (reference number: (b)(4) on 31-aug-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of medical device removal ("medical device removal") in a 58 year-old female patient who had essure inserted (lot no.6863565) for female sterilization.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6) 2012, the patient had essure inserted.On (b)(6) 2023, 4017 days after essure insertion, she experienced fatigue ("physical exhaustion"), mental fatigue ("mental exhaustion,"), burnout syndrome ("burn out"), brain fog ("brain fog"), arthralgia ("muscle and joint pain"), headache ("continuous headaches"), bruxism ("bruxism") and alopecia ("hair loss").On (b)(6) 2026 she underwent medical device removal (seriousness criterion intervention required) and essure was removed the same day.The patient required surgery to remove essure.At the time of the report, the outcomes for these events were unknown.The reporter considered medical device removal to be related to essure administration.No causality assessment was received for essure with regard to fatigue, mental fatigue, burnout syndrome, brain fog, arthralgia, headache, alopecia or bruxism.The reporter commented: essure inserted in 2012 and for the past three years or so various symptoms without explanation despite all the examinations.Patient¿s current status: not specified actions taken to treat the patient in the healthcare facility: not specified.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 74 kg.Case comments: a technical investigation will be conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.
 
Additional Manufacturer Narrative
Bayer case number: (b)(4).Medical device removal.Physical exahaution "[exhaustion]".Mental exhaustion.Burn out "[burnout syndrome]".Brain fog.Muscle and joint pain "[arthromyalgia]".Bruxism.Hair loss.Continuous headaches "[persistent headache]".Case narrative: the below report was received by health authority (b)(6) (reference number: (b)(4)) on 31-aug-2026.The most recent information was received on 08-sep-2026.This spontaneous case was originally reported by a consumer and describes the occurrence of medical device removal ("medical device removal") in a 58 year-old female patient who had essure inserted for female sterilisation.Additional non-serious events are detailed below.There was no information on the patient's medical history or concurrent conditions.On (b)(6) 2012, the patient had essure inserted.On (b)(6) 2023, 4017 days after essure insertion, she experienced fatigue ("physical exahaution"), mental fatigue ("mental exhaustion,"), burnout syndrome ("burn out"), brain fog ("brain fog"), arthralgia ("muscle and joint pain"), bruxism ("bruxism"), alopecia ("hair loss") and headache ("continuous headaches").On 18-aug-2026 she underwent medical device removal (seriousness criterion intervention required).Essure was removed the same day.The patient was treated with surgery (to remove essure).At the time of the report, the headache had not resolved.The outcomes for medical device removal, fatigue, mental fatigue, burnout syndrome, brain fog, arthralgia, bruxism and alopecia were unknown.The reporter considered medical device removal to be related to essure administration.No causality assessment was received for essure with regard to fatigue, mental fatigue, burnout syndrome, brain fog, arthralgia, headache, alopecia or bruxism.The reporter commented: essure inserted in 2012 and for the past three years or so various symptoms without explanation despite all the examinations.Patient¿s current status: not specified actions taken to treat the patient in the healthcare facility: not specified.Diagnostic results (normal ranges are provided in parenthesis if available): body weight was reported to be 74 kg.According to bayer qa, the batch/lot/serial number (b)(6) is not valid.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.¿ all product batches have met the specifications regarding labeling, material, and process controls at time of release.Trend analyses of complaints are reviewed regularly; no signal was observed with regard to the reason for the reported complaint.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample and batch record review could not be conducted, as no sample or batch number were available.The most recent follow-up information incorporated above includes data received on: 08-sep-2026: quality safety evaluation of product technical complaint.Case comments: a technical investigation was conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50580992
Report Number2951250-2026-00274
Device Sequence Number10292768
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Device Lot Number6863565
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date09/03/2026
Supplement Report FDA Received Date09/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight162 LB